MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number MCP00706035#ROTAFLOW ENGLISH/US US-PLUG
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred in the us.It was reported that the error message ¿sig error¿ occurred on the rotaflow console.There was no pump stop.The rpms were visible but on the flow screen just dashes ¿---¿ were displayed.The contact cream was reapplied and the hand crank was used.The device was immediately exchanged with a backup device.No harm to any person has been reported.Due to the reported exchange of the device during patient treatment a report is required.Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.Note: this event occurred on the chinese market.It is a significantly similar device to rotaflow console which is sold in the usa under premarket submission number k991864.For section d4 all available identifying information is for the out of the us device, subjected to this report.Therefore, no gudid information exists.Furthermore, udi information (primary di number) provided in d4 is for rotaflow console with catalog number 701043292.
 
Event or Problem Description
Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The event occurred in the us.It was reported that the error message ¿sig error¿ occurred on the rotaflow console.The rpms were visible but on the flow screen just dashes ¿---¿ were displayed.The contact cream was reapplied but the device could not be rezeroed and the hand crank was used.The device was immediately exchanged with a backup device.No harm to any person has been reported.Due to the reported exchange of the device during patient treatment a report is required.The patient data was not shared by customer.The affected rotaflow console with s/n (b)(6) was investigated by a getinge field service technician.The reported failures "sig error", "no flow rate displayed" and "device could not be re-zeroed" could not be confirmed.The reset was performed by the getinge field service technician and it was observed that the device's reset worked.The rotaflow drive was found to be dirty and was cleaned.No parts have been replaced.The device was working as intended and can be used clinically.Based in the information available at this time the reported failures could not be confirmed.However, the failure mode "sig error" can be linked to the following most possible root causes according to the rotaflow risk management file (dms# (b)(4)): - mechanical defects (impact) - expected wear and tear.The failure mode "no flow rate displayed" can be linked to the following most possible root causes according to the rotaflow risk management file: - wrong intervention limits - zero flow calibration failed - incorrect flow measurement.The failure mode "device could not be re-zeroed" can be linked to the following most possible root causes according to our risk management file (dms# (b)(4)): incorrect flow measurement - device used out of specification - software error - internal cpu failure - non-volatile memory failure - volatile memory failure - failure in safety relevant variables - watchdog failure - time base failure - failure of internal components (adc, etc.).The review of the non-conformities was performed on 2025-08-04 and during the period of 2016-12-07 to 2025-07-24 does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The affected rotaflow device was produced in 2016-12-07.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.The customer will be informed about the results by the getinge sales and service unit.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿s trending program and additional investigations or corrections will be implemented in case of adverse trending.

Brand Name
HEART LUNG MACHINE
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key22712194
Report Number8010762-2025-0000332
Device Sequence Number15847260
Product Code KFM
UDI-Device Identifier04037691562445
UDI-Public(01)04037691562445
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMCP00706035#ROTAFLOW ENGLISH/US US-PLUG
Device Catalogue Number701043292
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown